MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500308E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description
A user facility nurse reported that an internal dialyzer blood leak occurred approximately thirty minutes into a patient¿s hemodialysis (hd) treatment.During inspection of the device, the staff visually observed the blood leak in the arterial header cap of the dialyzer.The machine, a fresenius 4008s, alarmed with a blood leak alert.Fresenius combi set bloodlines were being utilized for the treatment.Blood test strips were not used.There was no visible damage identified on the dialyzer.After the machine alarmed, the treatment was discontinued.The patient¿s estimated blood loss (ebl) was approximately 2 ml.Most of the patient¿s blood was reportedly returned.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed treatment after being re-setup with new supplies on a different machine.The dialyzer was not available to be returned for a manufacturer evaluation.

Brand Name
OPTIFLUX F18NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key10303626
Report Number1713747-2020-00296
Device Sequence Number2577353
Product Code FJI
UDI-Device Identifier00840861100088
UDI-Public00840861100088
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number0500308E
Device Catalogue Number0500308E
Device Lot Number18LU01002
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S MACHINE; FRESENIUS BLOODLINES
Patient Age20 YR
Patient Weight65